Alert archive / Texas / High Wind Warnings in 2026
High Wind Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jan 16, 2026, 4:12 AM CST for 24 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2026, 4:12 AM CST (10:12 UTC)
- Expired
- Jan 16, 2026, 6:17 AM CST
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jan 16, 1:24 AM CST, 2 hours 48 minutes earlier. Its key messages:
- Issued at 124 AM CST Fri Jan 16 2026
- A Wind Advisory is in effect for the entire forecast area from 3 AM CST until 8 AM CST this morning.
- Northerly winds between 25-35 mph, with gusts up to 55 mph and widespread blowing dust, are expected following the front.
- Elevated fire danger for areas along and east of the I-27 corridor.
- Colder on Saturday with some flurries possible, then mostly mild and dry through next week.
Area forecast discussion, Jan 16, 1:24 AM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 124 AM CST Fri Jan 16 2026 ...New KEY MESSAGES, UPDATE... .KEY MESSAGES... Issued at 124 AM CST Fri Jan 16 2026 - A Wind Advisory is in effect for the entire forecast area from 3 AM CST until 8 AM CST this morning. - Northerly winds between 25-35 mph, with gusts up to 55 mph and widespread blowing dust, are expected following the front. - Elevated fire danger for areas along and east of the I-27 corridor. - Colder on Saturday with some flurries possible, then mostly mild and dry through next week. && .UPDATE... Issued at 124 AM CST Fri Jan 16 2026 A Wind Advisory has been hoisted across the entire CWA between 09-14Z (3 AM CST through 8 AM CST), as a strong cold front continues to surge southward across the High Plains. Water-vapor imagery suggests that a barrier jet has developed along the lee of the central Rocky Mountains in wake of an intense shortwave trough digging southeastward into the Upper Midwest, which is reinforcing its rapid progression. Numerous METARs across eastern CO and western KS have observed sustained wind speeds within high wind territory, with gusts exceeding 70 mph at times. The cold front is moving southward at nearly 60 mph, and will enter the far southern TX PH by 09Z. Post-frontal pressure rises will be steep, with an expectation for wind gusts up to 55 mph to be common immediately following the passage of the cold front. Highly localized gusts may near or exceed 60 mph. Grids have been adjusted to reflect this thinking, and a haboob remains evident on satellite imagery and METAR data across eastern CO and western KS. It is unclear how low reductions in visibility will be, but potentially significant reductions in visibility may accompany the cold front as it surges southward through the CWA, especially on the Caprock. A consideration was made for a High Wind Warning, but a gradual slackening of the sustained winds should occur, with sustained wind speeds expected to be within the 25-35 mph range across the CWA. The cold front will clear south of the CWA before sunrise, and it is possible that the Wind Advisory may need to be extended later into the morning. Sincavage && .SHORT TERM... (Friday through Friday night) Issued at 1040 PM CST Thu Jan 15 2026 After temperatures well above normal Thursday, Friday looks to bring much cooler weather with it. Large scale troughing will continue to dominate over the eastern half of the CONUS, while a pair of shortwave troughs wobble around the center of the low across Great Lakes region. As a result of the southeastward propagating waves, a cold front surging south from eastern CO ahead of hurricane-force gusts and widespread blowing dust should arrive in our panhandle counties around 3-4 AM ahead of strong N winds, perhaps advisory levels. Behind the front, winds will veer out of the north, becoming breezy around 15 to 25 MPH with gusts to 35 MPH not out of the question. One of the biggest uncertainties regarding the forecast Friday is just how strong the wind speeds will be. However, the strongest wind speeds look to be confined across much of the northern Texas Panhandle into central Oklahoma as the core of the upper trough remains to our northeast. Both the H7 and H8 wind maxima remain focused across central Oklahoma, with the H8 core clipping portions of the far southeastern Texas Panhandle. If the core of the trough creeps farther southward we could see higher wind speeds move in. Regardless, a breezy and chilly day is in store. Given the airmass behind the front will be very dry with dewpoints in the single digits and some sub-zero readings along with breezy north winds, elevated fire weather concerns are likely. Primarily elevated concerns are expected as the cooler temperatures and ERCs around the 50th to 74th percentile limit critical fire potential. Although localized critical spots cannot be ruled out across the far southeastern Texas Panhandle given minimum RH values around 10 percent. Overnight, the cooler airmass in place combined with clear skies and diminishing winds will allow for max radiational cooling. Expect overnight lows to dip into the upper teens to upper 20s. && .LONG TERM... (Saturday through next Thursday) Issued at 1040 PM CST Thu Jan 15 2026 Saturday opens with a chilly surface high settling over the South Plains marked by 850 mb temps of around -7C at Childress to -4C in Denver City. This cold dump occurs ahead of a potent upper trough and 140 knot upper jet in northerly flow that fortunately speeds off to our southeast by Sunday allowing a quick recovery in temps. Until then, we'll have to contend with an expansive stratus layer Saturday morning that could linger through the afternoon and potentially cap high temps much lower than our forecast. Although the mid-level are initially dry before daybreak, ample height falls with DPVA ahead of the trough axis are forecast to cool the mid levels enough for saturation resulting in a snow-bearing layer around 700-600 mb. Add to this a steady axis of Fn ascent at H7 as progged by higher res models and the stage appears set for some snow mainly farther north in the TX Panhandle while our northern row or two of counties has to contend with drier low levels supportive of flurries. The NAM is likely overdone with stratus camping out most of the day thereby locking highs in the 30s, so we'll keep with the remaining models and their theme of thinning stratus through the afternoon with highs in the 40s. Lows Saturday night still get downright cold in the teens even as the surface high exits ahead of light SW winds. Southwest breezes for Sunday spell milder highs in the 60s until a backdoor cold front arrives Sunday night via a distant shortwave trough curling across the Corn Belt. This front knocks highs back to the 40s for Monday until the UA pattern deamplifies and yields a flatter/semi-zonal structure over the southern CONUS by Wed and Thu. There's a slim chance this transition directs a subtropical impulse our way, but for now we like the mild and dry NBM solution which has good support from the global ensemble means. && .AVIATION... (06Z TAFS) Issued at 1040 PM CST Thu Jan 15 2026 Mostly VFR outside of some BLDU along a strong FROPA before daybreak. Winds behind the front could hit 30+ knots sustained for a few hours. Earlier LLWS was pulled as surface winds look to be strong enough to offset this threat. Winds ease back by mid morning until diminishing later in the afternoon. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 AM CST this morning for TXZ021>044. && UPDATE...09 SHORT TERM...12 LONG TERM....93 AVIATION...93
Hazardous weather outlook, Jan 16, 2:37 AM CST, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 237 AM CST Fri Jan 16 2026 TXZ021>044-170845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 237 AM CST Fri Jan 16 2026 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A Wind Advisory is in effect for the entire forecast area from 3 AM CST through 8 AM CST. A strong cold front will surge southward across West Texas, with an expectation for sustained winds between 25 to 35 mph and gusts up to 55 mph. Highly localized gusts may near or exceed 60 mph. Widespread blowing dust is expected following the cold front, with potentially significant reductions in visibility possible upon its passage, especially on the Caprock. Elevated fire weather conditions are expected today across the far southeastern Texas Panhandle, Rolling Plains, and portions of the eastern South Plains. A Rangeland Fire Danger Statement is in effect Friday from 9 AM until 6 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 12:39 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 4 hr |
| Jan 16, 4:57 AM CST | Dust Storm Advisory | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 63 min |
| Jan 16, 5:48 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 2 hr |
Nearby
High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.